Alert archive / Tennessee / Freeze Warnings in 2017
Freeze Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Apr 7, 2017, 3:30 AM CDT for 38 counties in Tennessee. It took effect at Apr 8, 2017, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 3:30 AM CDT (08:30 UTC)
- In effect from
- Apr 8, 2017, 2:00 AM CDT
- Expired
- Apr 8, 2017, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
571 WWUS74 KOHX 070830 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 330 AM CDT Fri Apr 7 2017 ...Freeze Warning Late Tonight into Early Saturday Morning Much of Middle Tennessee... .A cool high pressure system will move to the Mid State tonight. Clear skies and light winds will allow temperatures to drop off to the lower 30s for most areas, but sheltered locations and valleys will drop into the upper 20s. These conditions could cause damage to some plants. Action should be taken today to protect plants, including bringing small plants indoors and covering outdoor plants. TNZ005>011-023>034-056>066-075-077>080-093>095-072100- /O.NEW.KOHX.FZ.W.0007.170408T0500Z-170408T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 330 AM CDT Fri Apr 7 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CDT Saturday. * TEMPERATURE...Lower 30s, with pockets of upper 20s. * IMPACTS...Sensitive plants should be protected. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 13
2 follow-up statements
316 WWUS74 KOHX 071924 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 224 PM CDT Fri Apr 7 2017 ...Freeze Warning for Middle Tennessee Tonight... .As high pressure moves in and winds die down tonight, temperatures will fall below freezing for most across Middle Tennessee. Lower 30s will be in store for many, but sheltered locations and valleys will fall into the upper 20s. Action should be taken today to protect plants, including bringing small plants indoors and covering outdoor plants. TNZ005>011-023>034-056>066-075-077>080-093>095-080500- /O.CON.KOHX.FZ.W.0007.170408T0500Z-170408T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 224 PM CDT Fri Apr 7 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * TEMPERATURE...Lower 30s, with pockets of upper 20s. * IMPACTS...Sensitive plants should be protected. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 27
462 WWUS74 KOHX 080138 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 838 PM CDT Fri Apr 7 2017 ...Freeze Warning in effect for Middle Tennessee tonight... .As high pressure moves in and winds die down tonight, low temperatures will fall into the upper 20s to lower 30s for many areas of Middle Tennessee, especially the Upper Cumberland, with widespread frost also expected. Action should be taken to protect any sensitive outdoor plants from being damaged or killed by the cold temperatures, such as bringing plants indoors or covering them. TNZ005>011-023>034-056>066-075-077>080-093>095-081300- /O.EXT.KOHX.FZ.W.0007.170408T0700Z-170408T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 838 PM CDT Fri Apr 7 2017 ...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... * LOW TEMPERATURES...Upper 20s to lower 30s. * IMPACTS...Widespread frost is expected. Sensitive outdoor plants should be protected or they may be damaged or killed. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Shamburger
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 3:23 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 7, 3:23 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 323 AM CDT Fri Apr 7 2017 .DISCUSSION... The low pressure system that brought stormy wx Wednesday and windy conditions yesterday will move across the northeast states today. A high pressure ridge along the Mississippi Vally will move eastward. The approaching ridge will bring us a mostly sunny day, but the influence of the low will keep winds a little on the breezy side, with some northwest gusts near 25 mph. Highs will reach the 50s to lower 60s, which is 5-10 degrees cooler than normal. For tonight, the cool and dry high pressure system will move directly across Tn setting up excellent radiational cooling conditions. Lows will be mostly in the lower 30s, with some pockets of upper 20s, especially east of I-65. We will issue a freeze warning across our coverage area. Temperatures will rebound nicely through the weekend as the surface ridge moves to our east and an upper ridge builds. Saturday will be around normal, while Sunday will be nearly 10 degrees warmer with highs well into the 70s, possibly 80 in some places. Monday will bring continued warm wx with increasing clouds. The next frontal system will bring a chance for showers and maybe thunderstorms by Tuesday. Dry and pleasant wx returns Wednesday, then a chance for showers again Thursday. Temperatures will be a above normal through the extended forecast, with lows mostly in the 50s and highs mostly in the 70s. && .AVIATION... 06Z TAF DISCUSSION. VFR. Just few/sct clouds expected this TAF period with no visibility restrictions. Winds have subsided some at CKV/BNA but will increase again around 14Z with gusts over 20 knots at times. Winds will remain gusty at CSV through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 61 34 70 47 78 / 0 0 0 0 0 Clarksville 59 34 69 48 76 / 0 0 0 0 0 Crossville 53 30 63 41 72 / 10 0 0 0 0 Columbia 61 32 69 47 77 / 0 0 0 0 0 Lawrenceburg 60 32 68 45 76 / 0 0 0 0 0 Waverly 60 33 69 49 77 / 0 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 8 AM CDT Saturday FOR Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, Apr 6, 8:33 PM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 833 PM CDT Thu Apr 6 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-080145- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 833 PM CDT Thu Apr 6 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Areas of frost formation will be possible late Friday night across all of Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Freeze Warnings in Tennessee, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.